Alert archive / California / Freeze Warnings in 2022
Freeze Warning 17, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Apr 26, 2022, 2:19 PM PDT for Humboldt County, Mendocino County, Trinity County, California. It took effect at Apr 27, 2022, 1:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2022, 2:19 PM PDT (21:19 UTC)
- In effect from
- Apr 27, 2022, 1:00 AM PDT
- Expired
- Apr 27, 2022, 9:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Mendocino County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 73 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
719 WWUS76 KEKA 262119 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 219 PM PDT Tue Apr 26 2022 CAZ107-262230- /O.CAN.KEKA.FZ.A.0008.220427T0800Z-220427T1600Z/ Northern Trinity- 219 PM PDT Tue Apr 26 2022 ...FREEZE WATCH IS CANCELLED... $$ CAZ108-110-111-270530- /O.UPG.KEKA.FZ.A.0008.220427T0800Z-220427T1600Z/ /O.NEW.KEKA.FZ.W.0017.220427T0800Z-220427T1600Z/ Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 219 PM PDT Tue Apr 26 2022 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Southern Trinity, Northwestern Mendocino Interior and Northeastern Mendocino Interior Counties. * WHEN...From 1 AM to 9 AM PDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Provide adequate shelter for outdoor pets or consider bringing them indoors. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ106-270530- /O.NEW.KEKA.FZ.W.0017.220427T0800Z-220427T1600Z/ Southern Humboldt Interior- 219 PM PDT Tue Apr 26 2022 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Southern Humboldt Interior County. * WHEN...From 1 AM to 9 AM PDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Provide adequate shelter for outdoor pets or consider bringing them indoors. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ102-104-105-109-112>115-270530- /O.NEW.KEKA.FR.Y.0026.220427T0800Z-220427T1600Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 219 PM PDT Tue Apr 26 2022 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Del Norte Interior, Southwestern Humboldt, Northern Humboldt Interior, Mendocino Coast, Southwestern Mendocino Interior, Southeastern Mendocino Interior, Northern Lake and Southern Lake Counties. * WHEN...From 1 AM to 9 AM PDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
4 follow-up statements
300 WWUS76 KEKA 262132 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 232 PM PDT Tue Apr 26 2022 CAZ106-108-110-111-270545- /O.CON.KEKA.FZ.W.0017.220427T0800Z-220427T1600Z/ Southern Humboldt Interior-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- 232 PM PDT Tue Apr 26 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Southern Trinity, Northwestern Mendocino Interior, Northeastern Mendocino Interior and Southern Humboldt Interior Counties. * WHEN...From 1 AM to 9 AM PDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Provide adequate shelter for outdoor pets or consider bringing them indoors. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ107-270545- /O.EXA.KEKA.FR.Y.0026.220427T0800Z-220427T1600Z/ Northern Trinity- 232 PM PDT Tue Apr 26 2022 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY... * WHAT...Temperatures as low as 29 will result in frost formation. * WHERE...Northern Trinity County. * WHEN...From 1 AM to 9 AM PDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ102-104-105-109-112>115-270545- /O.CON.KEKA.FR.Y.0026.220427T0800Z-220427T1600Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 232 PM PDT Tue Apr 26 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Mendocino Coast, Del Norte Interior, Southwestern Mendocino Interior, Southeastern Mendocino Interior, Northern Humboldt Interior, Southwestern Humboldt, Northern Lake and Southern Lake Counties. * WHEN...From 1 AM to 9 AM PDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
013 WWUS76 KEKA 270532 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1032 PM PDT Tue Apr 26 2022 CAZ106-108-110-111-271345- /O.CON.KEKA.FZ.W.0017.220427T0800Z-220427T1600Z/ Southern Humboldt Interior-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- 1032 PM PDT Tue Apr 26 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Southern Trinity, Northwestern Mendocino Interior, Northeastern Mendocino Interior and Southern Humboldt Interior Counties. * WHEN...Until 9 AM PDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Provide adequate shelter for outdoor pets or consider bringing them indoors. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ102-104-105-107-109-112>115-271345- /O.CON.KEKA.FR.Y.0026.220427T0800Z-220427T1600Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Northern Trinity-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 1032 PM PDT Tue Apr 26 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...Mendocino Coast, Del Norte Interior, Southwestern Mendocino Interior, Southeastern Mendocino Interior, Northern Humboldt Interior, Southwestern Humboldt, Northern Trinity, Northern Lake and Southern Lake Counties. * WHEN...Until 9 AM PDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
894 WWUS76 KEKA 271034 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 334 AM PDT Wed Apr 27 2022 CAZ106-108-110-111-271600- /O.CON.KEKA.FZ.W.0017.000000T0000Z-220427T1600Z/ Southern Humboldt Interior-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- 334 AM PDT Wed Apr 27 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30. * WHERE...Southern Trinity, Northwestern Mendocino Interior, Northeastern Mendocino Interior and Southern Humboldt Interior Counties. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Provide adequate shelter for outdoor pets or consider bringing them indoors. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ102-104-105-107-109-112>115-271600- /O.CON.KEKA.FR.Y.0026.000000T0000Z-220427T1600Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Northern Trinity-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 334 AM PDT Wed Apr 27 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...Mendocino Coast, Del Norte Interior, Southwestern Mendocino Interior, Southeastern Mendocino Interior, Northern Humboldt Interior, Southwestern Humboldt, Northern Trinity, Northern Lake and Southern Lake Counties. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
392 WWUS76 KEKA 271600 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 900 AM PDT Wed Apr 27 2022 CAZ106-108-110-111-271700- /O.EXP.KEKA.FZ.W.0017.000000T0000Z-220427T1600Z/ Southern Humboldt Interior-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- 900 AM PDT Wed Apr 27 2022 ...FREEZE WARNING WILL EXPIRE AT 9 AM THIS MORNING... $$ CAZ102-104-105-107-109-112>115-271700- /O.EXP.KEKA.FR.Y.0026.000000T0000Z-220427T1600Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Northern Trinity-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 900 AM PDT Wed Apr 27 2022 ...FROST ADVISORY WILL EXPIRE AT 9 AM THIS MORNING... $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Apr 26, 6:13 AM PDT, 8 hours 6 minutes earlier.
Area forecast discussion, Apr 26, 6:13 AM PDT, 8 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
613 AM PDT Tue Apr 26 2022
.SYNOPSIS...A cold front is clipping northwest California
this morning, but only a couple spotty showers or some patchy
coastal drizzle is expected followed by clearing skies later in
the day. Cooler temperatures and breezy afternoons are forecast
for midweek. Additional chances for light rainfall mainly in
northern portions of our region are forecast around Thursday and
again on Saturday. Otherwise it will be a mainly dry week with
temperatures near or slightly cooler than normal.
&&
.DISCUSSION...An upper level trough is swinging across the region
this morning and an associated weak front is promoting areas of
low clouds and light drizzle along the Redwood coast and coastal
hills. Dry and somewhat less stable air in the wake of the trough
will result in clearing skies for most of our region by midday.
Noticeably cooler afternoon temperatures are forecast for the
interior compared to the last few days, along with fresh northwest
onshore breezes for most locales. A Freeze Watch remains in
effect for some of the usual colder interior valleys of southeast
Humboldt, Trinity, and northern Mendocino County Wednesday
morning. Clouds may preclude frost and freezing temperatures for
much of Humboldt and Del Norte, while there is a bit more
confidence in clearer skies and colder temperatures for locations
like Willits and Covelo. Otherwise expect another breezy and
somewhat cool afternoon with a fair amount of sunshine Wednesday,
with weak Pacific high pressure in control. Another very similar
trough and reinforcing cold front, lacking much moisture, will
swing by around Thursday morning. That may spark some showers as
early as Wednesday evening in northeast Trinity, with additional
light showers possible over some of our higher northern interior
mountains through Thursday. This pattern will continue into next
week, with quick- moving, progressive cold upper-level troughs
tracking to our north and clipping northern portions of our area
with 10 to 40 percent chances of light rain every other day, with
otherwise quiet and benign weather for most of our region.
&&
.AVIATION...Model soundings at KCEC this morning show a saturated
and stable profile eluding to stratiform precipitation as a shallow
inversion lasts through to the afternoon. KACV has a similar profile
with the inversion weakening before noon, deepening the marine
layer. Mid and upper level clouds will scatter out by daylight yet
visibility will be slightly reduced at the coastal terminals as the
previously mentioned marine layer persists. Gusty northerly winds
will pick up in the late afternoon at the coastal terminals with
VFR/MVFR categories through most of the day. KUKI will see gusty
northerlies around noon with VFR conditions through the TAF period.
/EYS
&&
.MARINE...The northwest swell continues to diminish although
small craft advisories persist in the southern waters. Northerly
winds will pick up to Gale strength but coverage is not wide enough
to issue a Gale at this time in the southern zones. Models do show
winds picking up in the northern inner and outer waters early this
evening as pressure gradients tighten over the coast. Small craft
advisories are in place to cover the elevated winds. /EYS
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Freeze Watch from late tonight through Wednesday morning
for CAZ108-110-111.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 6 PM this evening to 9 AM PDT
Wednesday for PZZ450-470.
Small Craft Advisory until 3 PM PDT Wednesday for PZZ455-
475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Apr 26, 6:47 AM PDT, 7 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 647 AM PDT Tue Apr 26 2022 CAZ101>106-109-112>115-271400- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 647 AM PDT Tue Apr 26 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-110-111-271400- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 647 AM PDT Tue Apr 26 2022 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Freeze Watch is currently in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Freeze Watch is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:23 AM PDT | Gale Warning | EKA | 15 hr | |
| Apr 26, 2:19 PM PDT | Frost Advisory | EKA | Del Norte, Humboldt, Lake, Mendocino | 19 hr |
Nearby
Freeze Warnings in California, 2022Every freeze warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.